Alert archive / Utah / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 65, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Aug 11, 2005, 3:35 PM MDT for Duchesne County, Utah. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2005, 3:35 PM MDT (21:35 UTC)
- Expired
- Aug 11, 2005, 4:01 PM MDT
- In force
- 26 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Duchesne County, UT
The radar
The Grand Junction radar (KGJX), 209 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 9.6 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 216 J/kg
- Mixed-layer CIN
- -188 J/kg
- Mixed-layer LCL
- 2101 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 112136 SVRSLC UTC013-112200- /O.NEW.KSLC.SV.W.0065.050811T2135Z-050811T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 335 PM MDT THU AUG 11 2005 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL DUCHESNE COUNTY IN UTAH THIS INCLUDES THE CITY OF ROOSEVELT * UNTIL 400 PM MDT * AT 330 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR ROOSEVELT...AND MOVING SOUTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ROOSEVELT BY 340 PM MDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4046 10997 4037 11018 4019 11000 4037 10974 $$ AOT
1 follow-up statement
000 WWUS55 KSLC 112201 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 400 PM MDT THU AUG 11 2005 UTC013-112210- /O.EXP.KSLC.SV.W.0065.000000T0000Z-050811T2200Z/ DUCHESNE UT- 400 PM MDT THU AUG 11 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DUCHESNE COUNTY EXPIRED AT 400 PM MDT... THIS THUNDERSTORM HAS MOVED INTO UINTAH COUNTY. $$ AOT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:08 PM MDT, 27 minutes earlier.
Area forecast discussion, Aug 11, 3:08 PM MDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 308 PM MDT THU AUG 11 2005 .SYNOPSIS...DRIER AIR WILL SPREAD ACROSS NORTHERN UTAH THROUGH SATURDAY. A VERY MOIST AIRMASS WILL REMAIN IN PLACE ACROSS FAR SOUTHERN UTAH INTO THE WEEKEND. && .DISCUSSION...THUNDERSTORMS FIRING UP IN THE NORMAL MOUNTAIN AREAS FROM THE UINTAS TO BOULDER MOUNTAIN. CELLS IN THE NORTH DEALING WITH DRY AIR ENTRAINMENT AS PRECIPITABLE WATER DECREASES...HOWEVER SHORT WAVE TROF ON WATER VAPOR STILL ON TRACK TO CROSS THE NORTH AND INSTABILITY SUFFICIENT FOR SOME ACTIVITY WHICH COULD CONTINUE ALONG THE IDAHO BORDER WELL INTO THE EVENING. ELSEWHERE IN THE NORTH CELLS SHOULD DIMINISH QUICKLY WITH THE SHORT WAVE PASSAGE AND LOSS OF HEATING EARLY THIS EVENING. SOUTHWEST UTAH HAS SEEN FULL SUNSHINE BUT CONVECTION IS SLOW TO FORM. WATER VAPOR DEPICTS SQUEEZING OF MOISTURE IN THIS REGION AND WEAK VORT MAX FROM SOUTHERN NEVADA TO DRIFT INTO THIS REGION THIS EVENING. OUTFLOWS FROM TERRAIN DRIVEN CELLS AND WEAK DYNAMICS SHOULD ACT ON THE OBSERVED LARGE CAPE VALUES OVER THIS REGION...ALLOWING ACTIVITY TO INCREASE IN COVERAGE AND INTENSITY NEXT SEVERAL HOURS. THUNDERSTORMS SHOULD CONTINUE WELL INTO THE EVENING AND EVEN OVERNIGHT IN THE FAR SOUTH UNDER A LIGHT NORTHERLY FLOW. THREAT FOR LOCALLY HEAVY RAIN STILL EXISTS IN THE SOUTH BUT UNCERTAIN IF COVERAGE WILL BE GREAT ENOUGH FOR A FLASH FLOOD WATCH AREA. DRYING CONTINUES IN FRIDAY AS THE WESTERLIES PRESS SOUTH AND ADDITIONAL SHORT WAVES FROM THE PACNW APPROACH. SHORT WAVE DIGS INTO IDAHO AND ANOTHER JET MAX CROSSES THE NORTH ON SATURDAY. THIS COOLS THE NORTH A LITTLE INTO SATURDAY AND MOISTURE IS SUPPRESSED FURTHER SOUTH. ISOLATED ACTIVITY IN THE NORTHEAST REGIONS POSSIBLE AS JUST ENOUGH MOISTURE REMAINS ALONG WITH THE NEXT SHORT WAVE TROF FOR LATE FRIDAY. UPPER TROF AXIS IN THE NORTHERN ROCKIES SHIFTS EAST OF UTAH ON SATURDAY FOR LITTLE CHANCE FOR ANY CONVECTION IN THE NORTH. IN THE FAR SOUTH MOISTURE REMAINS IN PLACE AND POSSIBILITY FOR DYNAMICS AND WEAK FLOW TO PRODUCE STRONG CELLS NEAR THE ARIZONA BORDER. THERE ARE DIFFERENCES WITH THE NAM AND GFS RUNS...BUT LITTLE GENERAL CHANGE IN THE PATTERN IS NOTED ON SUNDAY. THE NAM IS MUCH FURTHER SOUTH WITH THE WEST COAST UPPER LOW AND THE GFS EJECTED A STRONG VORT MAX INTO SOUTHERN UTAH ON SUNDAY. 12Z GFS AND ECMWF RUN WOULD SUGGEST A GOOD SURGE OF MOISTURE AND DYNAMICS WITH AN UPPER LOW FROM THE WEST COAST LIFTING INTO UTAH FOR ACTIVE CONVECTIVE DAYS MONDAY AND TUESDAY...THEN SIGNIFICANT DRYING MID NEXT WEEK. THE SURGE OF MOISTURE WOULD SEEP IN THE WESTERN AREAS AS SOON AS SUNDAY AFTERNOON OR SUNDAY NIGHT. WE TRENDED THE FORECAST FOR THIS IDEA WITH HIGHEST CHANCES FOR MONDAY AND TUESDAY. && .HYDRO...FLASH FLOOD POTENTIAL WILL BE MAIN ISSUE THIS EVENING. CELLS IN THE SOUTH WILL BE SLOW MOVING OFF OF THE TERRAIN AND SHOULD INCREASE IN COVERAGE THIS EVENING WITH NUMEROUS OUTFLOWS AND SOME DYNAMICS MOVING IN FROM NEVADA TO ADD TO THE MIX. CONCERN WILL BE SOUTHERN UTAH AGAIN AND SPECIFICALLY THE SOUTHWEST PORTION INTO THE EVENING HOURS. && .AVIATION...NONE. SEE SLCTAFSLC. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && TARDY
Hazardous weather outlook, Aug 11, 6:00 AM MDT, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 600 AM MDT THU AUG 11 2005 UTZ012>021-121300- CASTLE COUNTRY-CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL-HENRY MOUNTAINS- SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH- SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK-WEST CENTRAL UTAH- 600 AM MDT THU AUG 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHWESTERN HALF OF UTAH .DAY ONE... TODAY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS SOUTHERN AND CENTRAL UTAH TODAY. LOCAL HEAVY RAIN IS POSSIBLE WITH THESE STORMS. SHOWERS AND THUNDERSTORMS WILL PERSIST INTO TONIGHT THEN DIMINISH AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY SCATTERED SHOWERS AND THUNDERSTORMS WITH THE POTENTIAL FOR HEAVY RAIN WILL OCCUR ACROSS MAINLY SOUTHERN UTAH THROUGH THE REMAINDER OF THE WEEK. SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 6:25 PM MDT | Flash Flood Warning | SLC | Kane | 3 hr |
| Aug 10, 6:46 PM MDT | Flash Flood Warning | SLC | Beaver | 3 hr |
| Aug 10, 9:39 PM MDT | Flash Flood Warning | SLC | Beaver, Iron | 3 hr |
| Aug 10, 10:48 PM MDT | Flash Flood Warning | SLC | Iron | 3 hr |
Nearby
Severe Thunderstorm Warnings in Utah, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.